MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32539
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative advised that everything was deployed correctly during the fevar procedure.The main wire that the device was deployed over got pulled back.Then they rewired into the device and put up a coda balloon which would not track over the wire through the device.At that point, they took an angiogram and realized that the device had twisted and covered the sma and right renal artery.At that point, the physician decided to do an open repair.The patient lived coming off the table.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it remains implanted.No medical imaging was received that could assist with the investigation.The information available was reviewed by the medical director to provide a clinical assessment who commented that based on the information available.It was reported that the graft twisted/rotated after cannulation of both renal arteries.This was further elaborated by the sales representative who stated: ¿after deploying the proximal piece the physicians were removing the delivery system and lost wire access.They then got back into the proximal piece and put a coda balloon up to balloon the proximal graft.Once the coda was removed, i noticed the graft looked like it had twisted some and had maybe infolded on itself.We went ahead and stented the left renal artery and in the process of putting a sheath up in the right renal artery the wire got pulled out and we lost access.At that point we took a picture and realised the superior mesenteric artery and right renal artery were not getting blood flow and he converted to open repair.¿ the medical director questioned if any part of the graft remained untwisted, so the graft was twisted from one end to the other, or if the graft rotated out of alignment, but was not actually twisted.The sales representative commented that it was hard to say if the graft was actually twisted or if it was rotated out of position, but it is possible it was rotated out of position.Furthermore, the sales representative noted that: ¿the graft was completely open and did not have a candy wrapper appearance¿ the physician left the proximal graft in place in the patient, i¿m not sure if he tied into the bottom of the graft or where exactly he tied into.¿ a review of the device history record found that the work order for lot ac1131033 appeared complete and correct and the quality control inspection was verified to ensure that the device passed inspection.The specifications were reviewed and there are a number of processes and checks in place during manufacturing to ensure that the graft is loaded in the correct orientation within the delivery system.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.The investigation concludes the complaint device was manufactured to specification.A review of the instructions for use (ifu) supplied with this device found that it contains appropriate warnings, precautions, and instructions for inspection prior to use and placement of the device.There is no evidence to suggest that the user did not follow the ifu.The medical director stated that based on the information received it was a rotation of the graft rather than a twist, with no ¿candy wrapper¿ effect.The endograft remained open but rotated out of alignment.It is likely that rotation of the graft occurred due to a combination of factors, including various manipulations to regain wire access, and the use of the coda balloon.The medical director also noted that the patient had a tortuous access route.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: inadequate design; patient/procedural factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
majbrit frosig
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key17036217
Report Number9680654-2023-00036
Device Sequence Number17757267
Product Code MIH
UDI-Device Identifier10827002325392
UDI-Public(01)10827002325392(17)260328(10)AC1131033
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberG32539
Device Catalogue NumberZFEN-P-2-32-109-R
Device Lot NumberAC1131033
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale